Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 27, 2015, 2:52 PM MDT. It took effect at Mar 28, 2015, 3:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2015, 2:52 PM MDT (20:52 UTC)
- In effect from
- Mar 28, 2015, 3:00 AM MDT
- Expired
- Mar 28, 2015, 9:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
082 WWUS75 KTFX 272052 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT FRI MAR 27 2015 MTZ009-048-281100- /O.UPG.KTFX.HW.A.0008.150328T0900Z-150329T0300Z/ /O.NEW.KTFX.HW.W.0009.150328T0900Z-150329T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 252 PM MDT FRI MAR 27 2015 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BECOME EVEN STRONGER OUT OF THE WEST SATURDAY MORNING. STRONG WINDS WILL THEN CONTINUE INTO THE AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON. TRAVEL WILL BECOME HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY...BUT 35 TO 50 MPH WITH GUSTS TO 75 MPH COULD OCCUR OVER HIGHER TERRAIN AND THROUGH FAVORED GAPS ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: AREAS OF POOR VISIBILITIES IN BLOWING SNOW ARE LIKELY IN THE MOUNTAINS. LOCALLY POOR VISIBILITIES IN BLOWING DUST ARE POSSIBLE OVER THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010>014-044>047-049>051-054-281100- /O.CON.KTFX.HW.A.0008.150328T1500Z-150329T0300Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 252 PM MDT FRI MAR 27 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE SATURDAY MORNING ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. BEHIND THE COLD FRONT WINDS WILL LIKELY INCREASE FURTHER AND COULD BECOME STRONG BY AFTERNOON. WINDS WILL DIMINISH EARLY SATURDAY EVENING. TRAVEL COULD BECOME HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: LOCALLY POOR VISIBILITIES IN BLOWING DUST COULD OCCUR OVER THE PLAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...WHITE SULPHUR SPRINGS...STANFORD...CHINOOK...CONRAD... SHELBY...CHESTER... CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
827 WWUS75 KTFX 280905 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 305 AM MDT SAT MAR 28 2015 MTZ010>014-044>047-049>051-054-282115- /O.UPG.KTFX.HW.A.0008.150328T1500Z-150329T0300Z/ /O.EXB.KTFX.HW.W.0009.150328T1500Z-150329T0300Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 305 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE SATURDAY MORNING ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. BEHIND THE COLD FRONT WINDS WILL LIKELY INCREASE FURTHER AND COULD BECOME STRONG BY AFTERNOON. WINDS WILL DIMINISH EARLY SATURDAY EVENING. TRAVEL COULD BECOME HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST COULD OCCUR OVER THE PLAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...WHITE SULPHUR SPRINGS...STANFORD...CHINOOK...CONRAD... SHELBY...CHESTER... CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-282115- /O.CON.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 305 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BECOME EVEN STRONGER OUT OF THE WEST SATURDAY MORNING. STRONG WINDS WILL THEN CONTINUE INTO THE AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON. TRAVEL WILL BECOME HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY...BUT 35 TO 50 MPH WITH GUSTS TO 75 MPH COULD OCCUR OVER HIGHER TERRAIN AND THROUGH FAVORED GAPS ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: AREAS OF POOR VISIBILITIES IN BLOWING SNOW ARE LIKELY IN THE MOUNTAINS. LOCALLY POOR VISIBILITIES IN BLOWING DUST ARE POSSIBLE OVER THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
567 WWUS75 KTFX 281639 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1039 AM MDT SAT MAR 28 2015 MTZ008-015-052-053-055-290300- /O.EXA.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/ BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 1039 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DIMINISH EARLY THIS EVENING. TRAVEL COULD BE HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER... BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL... TOWNSEND...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON... MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN BRIDGES * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009>014-044>051-054-290300- /O.CON.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... WHITE SULPHUR SPRINGS 1039 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DIMINISH EARLY THIS EVENING. TRAVEL COULD BE HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH OR GREATER ARE EXPECTED. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CHESTER... WHITE SULPHUR SPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...SHELBY...CHINOOK...BIG SANDY... FORT BENTON... BROWNING...MARIAS PASS...CONRAD...HAVRE... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
282 WWUS75 KTFX 282038 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MDT SAT MAR 28 2015 MTZ008>015-044>055-290300- /O.CON.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/ BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...BROWNING... MARIAS PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...CONRAD... CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 238 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. TRAVEL WILL BE DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED HIGHER GUSTS NEAR 75 MPH ARE ALSO POSSIBLE. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER OUTAGES ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
832 WWUS75 KTFX 290251 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 851 PM MDT SAT MAR 28 2015 MTZ008>015-044>055-290400- /O.EXP.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/ BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...BROWNING... MARIAS PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...CONRAD... CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 851 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE STRONG WINDS ARE BEGINNING TO DIMINISH OVER THE REGION. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 2:40 PM MDT, 12 minutes earlier.
Area forecast discussion, Mar 27, 2:40 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT Fri Mar 27 2015 .DISCUSSION... Tonight through Sunday...The main weather feature during the period continues to be an upper trough which is forecast to move into western Montana Saturday morning and be in eastern Montana by Saturday evening. Associated with the upper trough will be a cold front which will move through the forecast area Saturday morning. Precipitation will develop over the mountains of the Rocky Mountain Front by Saturday morning then continue into Sunday evening. Snow levels near 9000 feet ahead of the front will fall to as low as 5000 feet during the afternoon. Mountains of the Rocky Mountain Front will see several inches of snow with amounts up to 6 inches possible. Scattered showers and gusty westerly winds will occur over the plains and southwest valleys Saturday afternoon as the trough moves into the area. Models are indicating some better lift near the U.S. route 2 area so have gone with showers likely for this particular area. Expect showers in the east to linger into the evening and have increased the chances of precipitation from the previous forecast. Late Saturday night into Sunday the forecast area will be under the influence of a broad upper ridge over the northwest U.S. Expect dry weather with the possibly exception of the Rocky Mountain Front where there could be a few rain or snow showers. There will be gusty westerly winds Sunday but they will not be as strong as those of Saturday. High winds...Confidence is high for the Rocky Mountain Front that the high wind watch has been upgraded to a high warning. Elsewhere confidence is marginal for a high wind event so will continue to ride with the current high wind watch. Blank Sunday Night through Friday...Broad high pressure will extend across the Great Basin and Northern Rockies from Sunday night through Tues morning, making for quiet weather conditions with high temperatures in the upper 60s to low 70s on Mon. The first element of a trend back toward more seasonal conditions is forecast to occur on Tues as a quick-moving shortwave trof and surface cold front cross the Divide by late morning. Forecast models have been consistent for several runs in showing scattered areas of light valley rain/mtn snow on Tues aftn/eve, with slightly better chances of precip over southwest MT. Also, still keeping an eye on Tues for possible high wind highlights for the central and Hiline counties as projected winds aloft and surface pressure gradient remain favorable for gusts of 50 mph or more. The remainder of the week is basically an unsettled pattern with persistent northwest flow aloft. A couple of additional shortwaves will move through the flow on Thurs and late Fri, bringing periods of scattered rain/snow showers. The region's current run of well-above normal temperatures will end with the weather system on Tues as daily highs will trend downward into the low-mid 50s for Wed through Fri. Waranauskas && .AVIATION... UPDATED 1745Z. VFR conditions will prevail over the region thru the period. However...a chinook arch will continue to reside along the front range thru 03z Saturday. Additionally...it will become windy...especially by Saturday morning. A Pacific cold front moves thru the region on Saturday morning...the strongest winds are likely to along and behind the cold front. Showers will develop by Saturday morning...and gradually spread east over the Plains by mid day. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 46 60 37 63 / 0 30 20 0 CTB 45 56 37 60 / 10 60 10 0 HLN 43 60 36 63 / 10 20 10 0 BZN 37 63 29 63 / 0 30 10 0 WEY 33 55 22 53 / 10 40 20 0 DLN 42 60 31 61 / 0 30 0 10 HVR 41 63 33 67 / 0 60 30 0 LWT 47 62 35 63 / 0 50 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Saturday morning through Saturday evening Blaine...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Meagher...Toole. HIGH WIND WARNING from 3 AM to 9 PM MDT Saturday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.